It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diet & Nutrition Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-22-2004, 07:56 PM   #1
Junior Member
 
Join Date: Feb 2004
Posts: 10
brothers_keeper HB User
VERY ILL FRIEND -- IS THIS A DEFICIENCY? need to hear of others

I have a friend who is very ill. The ER at first diag. her with extremely low calcium levels and gave her IV Calcium....but after they found out she did not have insurance, they told her she was "fine", "can't find anything wrong with you", and told her "don't come back".

What I know of her symptoms are:

Numbness around mouth, hands, feet.

Pain in rib cage, internal organs, legs, feet.

Stiffness in hands, feet.

rash on face at first, then all over her body after taking Calcium supplements.

Constipation -- a chronic problem.

Inablitity to sleep, seems due to pain & not being able to get comfortable.

Hair stiff and dry; no oil present after not having washed it for a full week!

That's all I can remember right now. Thanks for your assistance. I know she will appreciate it.

One of the things I found that her symptoms might suggest is a magnesium deficiency.

(The last I heard from this friend is that she could barely walk to the bathroom).

Anyone know of ANY other diet/vit/mineral deficiencies that can cause all of this?

She has been on the yeast killer diet for a long time, and it doesn't seem to be helping, so she has agreed to go OFF of it.

bk

 
Old 02-22-2004, 08:16 PM   #2
Inactive
 
Join Date: Dec 2003
Posts: 1,042
prometheus HB User
Re: VERY ILL FRIEND -- IS THIS A DEFICIENCY? need to hear of others

absolutely. The first thing I thought going down the list was magnesium deficiency. Here is what I think. I think this person does have a calcium deficiency, but the calcium deficiency is a result/symptom of the magnesium deficiency. The body is obviously rejecting the supplements. I would advise your friend to cease taking them. What is this yeast killer diet she has been on? Anti-Candida? This could be many things, but if this is a high protein diet, as anti candida diets tend to be, it must be ended immediately. I think this person needs to go on a vegetable diet and that it is critical that they do such. Fresh steamed vegetables, and raw seeds. This should improve hydration and improve constipation, and improve nutrition. I know it seems counter productive, but fixing the magnesium will fix the calcium and in order to do that I would stay away from anything high in calcium. That includes all dairy. It seems the person could have other issues with allergies in processed foods such as MSG, also.

 
Sponsors Lightbulb
   
Old 02-23-2004, 12:29 PM   #3
Senior Veteran
 
Join Date: Jan 2002
Location: Strassburg, PA, USA
Posts: 1,179
Magpiezoe HB User
Re: VERY ILL FRIEND -- IS THIS A DEFICIENCY? need to hear of others

Hello, What about fibromyalgia?
__________________
Magpie

 
Old 02-23-2004, 01:14 PM   #4
Inactive
 
Join Date: Dec 2003
Posts: 1,042
prometheus HB User
Re: VERY ILL FRIEND -- IS THIS A DEFICIENCY? need to hear of others

hi magpie. What do you think causes fibromyalgia, or chronic fatigue?

 
Old 02-28-2004, 07:06 PM   #5
Junior Member
 
Join Date: Nov 2001
Location: Marietta, GA, US
Posts: 19
Mitch_4444 HB User
Re: VERY ILL FRIEND -- IS THIS A DEFICIENCY? need to hear of others

I think you should start taking a multivitamin. Calcium is need by the body to regulate muscle function, proper nerve conduction, and blood clotting when you are cut. Since the body uses calcium for almost every function of life, u don't want to become deficient in it. Your rash is most likely from too much calcium or something else in the pills she was taking. The skin is usually the first thing to react to a chronic allergic reaction or poisoning (yes, when you take too much of anything it becomes a poison/toxin to the body). Try a multivitamin from a different manufacturer and try to find out what is added to your old calcium suppliment to make up the bulk of the pill (she may be reacting to that causing the rash). Good luck and keep us posted to your results of this problem. Mitch

Last edited by Mitch_4444; 02-28-2004 at 07:06 PM.

 
Old 02-29-2004, 04:34 PM   #6
Senior Veteran
(male)
 
Join Date: Nov 2000
Location: New York, NY< USA
Posts: 766
sean HB Usersean HB Usersean HB Usersean HB Usersean HB Usersean HB Usersean HB Usersean HB Usersean HB Usersean HB Usersean HB User
Re: VERY ILL FRIEND -- IS THIS A DEFICIENCY? need to hear of others

Quote:
Originally Posted by brothers_keeper
I have a friend who is very ill. The ER at first diag. her with extremely low calcium levels and gave her IV Calcium....but after they found out she did not have insurance, they told her she was "fine", "can't find anything wrong with you", and told her "don't come back".

What I know of her symptoms are:

Numbness around mouth, hands, feet.

Pain in rib cage, internal organs, legs, feet.

Stiffness in hands, feet.

rash on face at first, then all over her body after taking Calcium supplements.

Constipation -- a chronic problem.

Inablitity to sleep, seems due to pain & not being able to get comfortable.

Hair stiff and dry; no oil present after not having washed it for a full week!

That's all I can remember right now. Thanks for your assistance. I know she will appreciate it.

One of the things I found that her symptoms might suggest is a magnesium deficiency.

(The last I heard from this friend is that she could barely walk to the bathroom).

Anyone know of ANY other diet/vit/mineral deficiencies that can cause all of this?

She has been on the yeast killer diet for a long time, and it doesn't seem to be helping, so she has agreed to go OFF of it.

bk

Calcium does not usually produce rashes or alllergic reactions, but the excipeints or fillers in whatever supplement she used might. She might do best just having a couple of rolaids once or twice a day (has calcium AND magnesium), but none will be absorbed without sufficient vit. D. Maybe some cod liver oil, then, since both its vitamins and omega 3's are healthful.

HOWEVER, it is impossible to diagnose someone from a distance, nobody here is a doctor, and your friend sounds very sick. Low calcium in the blood can be a cause of many problems, or it can be the effect of something else, such as kidney malfunction. So, it should not be taken lightly. She should see a doc. Insurance be damned. Rob the kid's cookie money, but get to a doctor.

By the way, I don't know what state you live in, but in most states, and ER cannot cut off or refuse treatment to someone once she has been admitted. I'd consider this a cause for very strenuous action.

hope this helps.

sean

.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
My Mother Says it’s an Iron Deficiency…I Say it’s Stress KD86 Open to All Other Health Topics 2 04-22-2010 07:16 PM
Need answers very confused Meadowlark2006 Bipolar Disorder 4 09-17-2009 07:34 PM
Not sure what to do.. (very long relationship issues.) J712 Relationship Health 17 10-30-2007 05:21 AM
Problems with friends, family, and my new apartment (VERY LONG) Malwm01 Cerebral Palsy 16 06-20-2006 04:32 PM
lost another friend fallen_angel Bipolar Disorder 7 06-16-2006 09:28 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



JohnR41 (17), sjb (8), janewhite1 (7), tjlhb (5), Administrator (4), Machaon (4), bdrunner79 (4), ladybud (3), esker (2), Yavanna (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1006), Apollo123 (906), Titchou (853), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 01:17 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!